Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Elements in a commutative Banach algebra determining the norm topology

Author: A. R. Villena
Journal: Proc. Amer. Math. Soc. 129 (2001), 1057-1064
MSC (2000): Primary 43A20, 46E25, 46J10, 46J15
Published electronically: November 8, 2000
MathSciNet review: 1709768
Full-text PDF

Abstract | References | Similar Articles | Additional Information


For an element $a$ of a commutative complex Banach algebra $(A,\Vert\cdot\Vert)$ we investigate the following property: every complete norm $\vert\cdot\vert$ on $A$ making the multiplication by $a$ from $(A,\vert\cdot\vert)$ to itself continuous is equivalent to $\Vert\cdot\Vert$.

References [Enhancements On Off] (What's this?)

  • 1. F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag 1973. MR 54:11013
  • 2. H. G. Dales, Automatic continuity: a survey, Bull. London Math. Soc. 10 (1978), 129-183. MR 80c:46053
  • 3. H. G. Dales, Convolution algebras on the real line. In Radical Banach algebras and automatic continuity, Springer Lecture Notes in Math. 975, 180-209 (1983). MR 84c:46001
  • 4. C. E. Rickart, General theory of Banach algebras, Robert E. Krieger Publishing Co. 1974. MR 22:5903 (review of original 1960 edition)
  • 5. D. R. Sherbert, The structure of ideals and point derivations in Banach algebras of Lipschitz functions, Trans. Amer. Math. Soc. 111 (1964), 240-272. MR 28:4385
  • 6. A. M. Sinclair, Automatic continuity of linear operators, Cambridge University Press, 1976. MR 58:7011
  • 7. A. R. Villena, Operators determining the complete norm topology of $C(K)$, Studia Math. 124 (1997), 155-160. MR 98h:46026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A20, 46E25, 46J10, 46J15

Retrieve articles in all journals with MSC (2000): 43A20, 46E25, 46J10, 46J15

Additional Information

A. R. Villena
Affiliation: Departamento de Analisis Matematico, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain

Received by editor(s): May 19, 1999
Received by editor(s) in revised form: June 28, 1999
Published electronically: November 8, 2000
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society